MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC TURNPIKE SPIRAL 135CM; CATHETER, PERCUTANEOUS

VASCULAR SOLUTIONS LLC TURNPIKE SPIRAL 135CM; CATHETER, PERCUTANEOUS
Model Number IPN927571
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "tp spiral was guided to the stenosis under imaging.During imaging, dr noticed that the tip broke off.The tip was trapped in the lesion.Dr inserted another microcatheter over the tp spiral and was able to remove everything, including the guide wire and tp spiral.A stent was inserted.The patient was reported as fine post the procedure.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer report of the turnpike tip separating was able to be confirmed through inspection of the customer supplied photos and the returned device.The customer provided four photos and returned one turnpike spiral 135cm (5640) for analysis.Signs of use were noted.Visual analysis of the returned sample revealed the distal tip of the catheter was severely damaged.The ptfe liner and metal braid could be seen protruding from the distal portion of the tip.Minor kinking was also noted along the catheter body.A device history record review was performed, and no relevant findings were identified.Additional information indicated that the tip of the turnpike was trapped in a lesion.It was reported that the device was used in accordance with the ifu in regard to trapping the tip and number of turns.The device was removed completely, and a stent was inserted.Based on the customer report and returned device, the probable cause is likely unintended use error.

Brand Name
TURNPIKE SPIRAL 135CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23252463
Report Number2134812-2025-00037
Device Sequence Number10252185
Product Code DQY
UDI-Device Identifier10841156100704
UDI-Public(01)10841156100704(11)250215(17)270205(10)73B2500086(21)
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN927571
Device Catalogue Number5640
Device Lot Number73B2500086
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2025
Supplement Date Received by Manufacturer10/23/2025
Initial Report FDA Received Date10/09/2025
Supplement Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown